It is now September and I have had my second implants in, my nipples "created: and the tattoos around my nipples done. I am very happy with all of it and indeed, the last two cosmetic features certainly helped to make it all feel "finished".
I was glad throughout the summer months that I could wear just athletic bras under my clothing and was very comfortable. My cosmetic surgeon is happy too that all finally worked out and I have even gotten to this point. There were times we both thought it would not happen. He has said, though, that he wishes he had taken out the first extender sooner since that seemed to be the issue all along. I am just happy to be where I am now.
In fact, at the end of this week I go back to him for the last time (at least for this) to have my final check-up and photos done. How funny that taking the photos is my least favorite part of it all!!
So that is probably and hopefully the end of this part of the journey.
The new part of the journey is hair thinning. Yes, I've been taking Arimidex now for about a year and a half. When my hair first came in, it had a nice texture, and was a nice grey color and while I have never had thick hair, it certainly was a good thickness.
Now, however, I can see my scalp in places and I am finding out that hair thinning is just one of the side effects that some of us experience with Arimidex. Unfortunately, I am one of them. It seemed that it happened all at once, but it might have been taking place all along. I had just started to dye my hair about three months ago so originally thought this might be it. I visited my hairdresser and she acknowledged that I had lost quite a bit since last haircut....but that she didn't use any ammonia based products, so didn't think it should have done the damage. I then went to a dermatologist who took a bunch of blood tests and all of the tests (thyroid, hormone, vitamin, etc) came out OK. She will do one more test, which is for skin inflammation, but I am thinking that this is not the cause either. Instead, I think my oncologist is already thinking that I am experiencing this particular side effect that does happen....and that this side effect plus genetics is probably my answer.
I have been reading all the breast cancer board postings and several breast cancer sites and can see that I am not the only one to be experiencing this, which helps somewhat. People have tried a myriad of products from Nioxin, Rogaine, Vit B and Biotin, etc. and right now I am trying the natural route with the Vit B and Biotin. I have noticed that hair is growing again right around my face....but no where else. So I am going back to dermatologist and then oncologist to see what they will recommend for me. I will keep you posted.
Certainly did not want this to happen and it is driving me crazy....but I have to balance it with being alive and well and that this drug is supposed to keep me safe. But....disheartening.